Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 330, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 3:38 AM CDT for 4 counties in Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 3:38 AM CDT (08:38 UTC)
- Expired
- Jun 28, 2011, 4:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:45 AM CDT | TSTM WND DMG | Gallatin, TN | A TREE WAS REPORTED DOWNED NEAR THE INTERSECTION OF HIGHWAY 25 AND HIGHWAY 76. |
| Jun 28, 4:05 AM CDT | TSTM WND DMG | 12 W Lebanon, TN | A LARGE TREE LIMB WAS DOWNED AND WAS BLOCKING TULIP GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
866 WUUS54 KOHX 280838 SVROHX TNC037-147-165-189-280930- /O.NEW.KOHX.SV.W.0330.110628T0838Z-110628T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 338 AM CDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 430 AM CDT * AT 333 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GREENBRIER...MOVING EAST SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MILLERSVILLE... HENDERSONVILLE... GREEN HILL... GALLATIN... BELINDA CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668 TIME...MOT...LOC 0837Z 288DEG 25KT 3640 8676 $$ 21
3 follow-up statements
602 WWUS54 KOHX 280846 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 346 AM CDT TUE JUN 28 2011 TNC037-147-165-189-280930- /O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/ DAVIDSON TN-ROBERTSON TN-SUMNER TN-WILSON TN- 346 AM CDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN WILSON...SOUTHERN SUMNER...SOUTHEASTERN ROBERTSON AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 430 AM CDT... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODLETTSVILLE...OR 12 MILES NORTH OF NASHVILLE...MOVING EAST SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GALLATIN...LAKEWOOD...HENDERSONVILLE...GREEN HILL...MOUNT JULIET AND BELINDA CITY. LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668 TIME...MOT...LOC 0846Z 291DEG 35KT 3633 8670 $$ 21
362 WWUS54 KOHX 280856 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 356 AM CDT TUE JUN 28 2011 TNC037-147-165-189-280930- /O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/ DAVIDSON TN-ROBERTSON TN-SUMNER TN-WILSON TN- 356 AM CDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN WILSON...SOUTHERN SUMNER...SOUTHEASTERN ROBERTSON AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 430 AM CDT... AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR HENDERSONVILLE...OR 12 MILES SOUTHWEST OF GALLATIN...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GALLATIN...GREEN HILL...MOUNT JULIET AND BELINDA CITY. LAT...LON 3644 8629 3614 8645 3626 8683 3655 8668 TIME...MOT...LOC 0856Z 291DEG 35KT 3629 8659 $$ 21
940 WWUS54 KOHX 280916 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 416 AM CDT TUE JUN 28 2011 TNC147-280925- /O.CAN.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/ ROBERTSON TN- 416 AM CDT TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3635 8659 3644 8629 3614 8645 3626 8683 TIME...MOT...LOC 0915Z 291DEG 35KT 3622 8638 $$ TNC037-165-189-280930- /O.CON.KOHX.SV.W.0330.000000T0000Z-110628T0930Z/ DAVIDSON TN-SUMNER TN-WILSON TN- 416 AM CDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN WILSON...SOUTHERN SUMNER AND CENTRAL DAVIDSON COUNTIES UNTIL 430 AM CDT... AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LAT...LON 3635 8659 3644 8629 3614 8645 3626 8683 TIME...MOT...LOC 0915Z 291DEG 35KT 3622 8638 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:17 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 11:17 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1117 PM CDT MON JUN 27 2011 .UPDATE...ADDED AVIATION SECTION. && .AVIATION...BNA/CSV...SHORTWAVE APPROACHING MIDDLE TENNESSEE FROM THE NW WILL BRING SCATTERED CONVECTION TO THE MID STATE LATE TONIGHT AND EARLY TOMORROW MORNING. LOW-LEVEL MOISTURE WILL LINGER TOMORROW AS A WEAK SURFACE FRONT DROPS INTO MIDDLE TENNESSEE FROM THE NORTH, BRINGING ADDITIONAL SCATTERED STORMS DURING THE AFTERNOON. WILL HANDLE THE LATTER PERIOD WITH "CB" REMARKS FOR NOW. && .PREV DISCUSSION... /ISSUED 1023 PM CDT MON JUN 27 2011/ UPDATE...SHOWERS AND SCATTERED THUNDERSTORMS HAVE CONTINUED TO DEVELOP OVER CENTRAL AND SOUTHWESTERN KENTUCKY, AND BELIEVE THIS AREA OF PRECIPITATION WILL SINK SOUTHWARD INTO NORTHERN MIDDLE TENNESSEE BETWEEN 06Z AND 12Z. THUS, WILL INCREASE POPS TO "LIKELY" OVER OUR NORTHERN COUNTIES (INCLUDING THE NASHVILLE METRO AREA). WILL PROBABLY LEAVE THE REST OF THE OVERNIGHT FORECAST AS IT IS, AND TRY TO GET A ZFP UPDATE OUT IN THE NEXT FEW MINUTES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 27, 5:05 PM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CDT MON JUN 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 505 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE POTENTIAL WILL INCREASE LATE TONIGHT AS A COLD FRONT APPROACHES. STORMS MAY PRODUCE GUSTY TO DAMAGING WINDS AND PEA TO QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE STORMS WILL CARRY OVER INTO LATE MORNING TUESDAY AS THE FRONT PASSES BUT THAT RISK WILL BE MOSTLY ACROSS THE SOUTH...AND ESPECIALLY TOWARD THE ALABAMA BORDER. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Jun 28, 2:13 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT TUE JUN 28 2011
TNZ008-009-280815-
MACON-SUMNER-
213 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...
AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 25 MILES
NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
WESTMORELAND BY 245 AM CDT.
6 MILES SOUTHWEST OF LAFAYETTE BY 305 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3661 8580 3645 8584 3648 8612 3647 8618
3649 8623 3648 8622 3647 8623 3640 8669
3665 8655
21Special weather statement, Jun 28, 2:43 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 AM CDT TUE JUN 28 2011
TNZ005-006-280845-
MONTGOMERY-STEWART-
243 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
MURRAY...OR ALONG A LINE EXTENDING FROM OAK GROVE TO MURRAY...MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
GUTHRIE BY 305 AM CDT.
CLARKSVILLE BY 315 AM CDT.
DOVER BY 320 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3668 8791 3667 8787 3665 8785 3666 8713
3648 8714 3639 8802 3642 8805 3658 8805
3667 8808 3668 8807
21Special weather statement, Jun 28, 3:23 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT TUE JUN 28 2011
TNZ005-023-280930-
HOUSTON-STEWART-
323 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOVER...MOVING EAST AT 35
MPH.
THIS STORM WILL BE NEAR...
5 MILES NORTH OF TENNESSEE RIDGE BY 340 AM CDT.
ERIN BY 350 AM CDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3651 8761 3649 8761 3622 8766 3634 8799
3635 8798 3641 8803 3654 8798
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:13 AM CDT | Special Weather Statement | OHX | Macon, Sumner | 62 min |
| Jun 28, 2:21 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 39 min |
| Jun 28, 2:43 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 62 min |
| Jun 28, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 44 min |
| Jun 28, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Jun 28, 3:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 58 min |
| Jun 28, 3:23 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 28, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 37 min |
| Jun 28, 4:32 AM CDT | Special Weather Statement | OHX | DeKalb | 58 min |
| Jun 28, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Warren, Wilson | 38 min |
| Jun 28, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lewis, Marshall, Maury | 55 min |
| Jun 28, 5:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 37 min |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 56 min |
| Jun 28, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 40 min |
| Jun 28, 8:56 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis | 34 min |
| Jun 28, 9:21 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| Jun 28, 9:53 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 28, 10:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 34 min |
| Jun 28, 10:29 AM CDT | River Flood Warning | OHX | Bedford | 11 hr |
| Jun 28, 10:44 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Jun 28, 10:58 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.